MAUDE Adverse Event Report: ORTHOFIX SRL SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE

ORTHOFIX SRL SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE
Catalog Number OHS2080SU
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, orthofix srl received directly from mhra information about an adverse incidents occurred in the uk market.A summary of the information is reported below: hospital name: (b)(6) hospitals , contact name: (b)(6).Reference number assigned by mhra for this incident: user report ref: (b)(4) mhra ref: (b)(4).Date of incident: on (b)(6) 2023.Nature of incident: while using the probe during surgery, for removal of cement of the femoral canal, the oscar3 unit highlighted as weak feedback.As the surgeon retrieved the probe from the femoral canal, it was noted the probe was bent and suddenly broke in two pieces.Orthofix srl ref:(b)(4).User report ref: (b)(4) mhra ref: (b)(4).
 
Additional Manufacturer Narrative
Orthofix srl forwarded the information received from mhra on this adverse incident to the local distributor requiring to contact the hospital involved to get further information on the event and the return of the device concerned for analysis.As soon as further information are available, orthofix srl will provide a follow up report.
 
Additional Manufacturer Narrative
Analysis of historical records orthofix checked the internal records related to the controls made on the device code ohs2080su batch b3331184, before the market release.No anomalies have been found.The original lot, manufactured in 2023, was comprised of 60 devices.All of them have already been distributed to the market.According to orthofix historical records, no other notifications have been received from this specific device lot.Technical evaluation the returned device, received on february 19, 2024, was examined by orthofix quality operations department.The returned device was subjected to visual and dimensional check as per orthofix specification and then sent to an external laboratory for the raw material check and failure analysis.The visual check evidenced that the single use 8mm scraper probe is broken in correspondence of the connection radius to the smallest diameter of the stem.The dimensional check, performed where possible, did not evidence any anomalies.It was not possible to perform the functional check as the device is broken.The analysis of the raw material, performed by an external laboratory, confirmed that the item is in conformity with orthofix specifications.The probe broke due to overload or impact during use leading to a fracture initiation and resulting in fatigue failure.Conclusions the results of the technical evaluation confirmed that the returned device was originally conforming to orthofix specifications.The probe broke due to overload or impact during use leading to a fracture initiation and resulting in fatigue failure.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lot.Orthofix continues monitoring the devices on the market.
 
Event or Problem Description
On january 4, 2024, orthofix srl received directly from mhra information about an adverse incidents occurred in the uk market.A summary of the information is reported below: hospital name: (b)(6) hospitals contact name: (b)(6) reference number assigned by mhra for this incident: user report ref: 2023/011/022/501/007 [mhra ref: 27601013-aicxml] date of incident: on (b)(6) 2023 nature of incident: while using the probe during surgery, for removal of cement of the femoral canal, the oscar3 unit highlighted as weak feedback.As the surgeon retrieved the probe from the femoral canal, it was noted the probe was bent and suddenly broke in two pieces.(b)(4).

Brand Name
SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE
Common Device Name
SINGLE USE 8MM SCRAPER PROBE - 80MM - STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key18510389
Report Number9680825-2024-00001
Device Sequence Number20729903
Product Code JDX
UDI-Device Identifier18056099649780
UDI-Public(01)18056099649780(11)230531(17)280404(10)B3331184
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOHS2080SU
Device Lot NumberB3331184
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight90 KG